Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 27, 2019, 6:21 PM EDT for Broward County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2019, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 27, 2019, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 94 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1023 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694 WWUS82 KMFL 272221 SPSMFL Special Weather Statement National Weather Service Miami FL 621 PM EDT Sat Jul 27 2019 FLZ066-067-071-272300- Inland Broward County FL-Hendry FL-Inland Palm Beach County FL- 621 PM EDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 700 PM EDT... * At 621 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or 21 miles south of South Bay. This storm was nearly stationary. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Persons participating in outdoor activities should seek sturdy shelter until this storm passes. Open shelters found in parks, beaches, or golf courses offer no protection from the dangers of lightning. && LAT...LON 2651 8079 2636 8062 2621 8079 2636 8095 TIME...MOT...LOC 2221Z 041DEG 3KT 2635 8080 $$ RAG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 27, 5:06 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 27, 5:06 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Miami FL 506 PM EDT Sat Jul 27 2019 .DISCUSSION... THIS AFTERNOON AND TONIGHT: Diffuse frontal boundary remains in place across Central Florida this afternoon, with an otherwise light and chaotic wind pattern across the peninsula. The light synoptic winds are allowing the Gulf and Atlantic seabreezes to dominate the flow pattern, with both now well inland and active with showers and storms. Temperatures aloft are still cool enough with lapse rates steep enough that a few strong storms will still be possible this afternoon, with gusty downburst winds being the main concern. Steering flow is very light, and many storms remain outflow dominant. However there is just enough flow to drive a gradual drift to the north northeast of any convection, favoring the western side of the east coast metro for boundary collisions with time. Slow storm movement will mean heavy rainfall will also be a concern. Showers and storms will diminish with sunset, with lingering activity over the local Gulf and Atlantic waters through the overnight hours. SUNDAY: The low level reflection of the frontal boundary that's been in place across the central peninsula looks to wash out to start the week as the western Atlantic ridge reasserts itself. Mid level heights will build in conjunction with the surface ridge, with a slightly drier atmosphere and warmer temps aloft. Synoptic flow will be light enough for both seabreezes to develop and move inland during the early and mid afternoon hours. The sea (and Lake Okeechobee) breeze will continue to be the primary driver of convective development as they traverse the region, with the best coverage favoring the western east coast metro into the interior. REST OF THE WEEK: Most of the week will be dominated by the deep layer western Atlantic ridge as it rebuilds north across the state. Prevailing flow will shift out of the east southeast, especially mid to late week, putting us into a pattern of late night and morning storm coverage across the Atlantic and east coast, then shifting the best coverage of afternoon showers and storms across the western interior and Gulf coast. Overall, looks like a stretch of fairly typical summer weather for South Florida with scattered showers and storms, daytime highs in the low to mid 90s, and muggy overnight lows in the 70s and low 80s. There may be an increase in moisture late week that brings better chances, but for now, the forecast remains close to climatology for this time of year. && .MARINE...Light southerly flow becomes south southeast into next week a high pressure builds back to the north of the region. Expect prevailing winds of 10 kts or less for all the waters, with the development of the Gulf and Atlantic seabreezes each afternoon. Main boating concern will continue to be showers and storms, which will shift to a pattern of better coverage over the Atlantic overnight/early morning and across Lake Okeechobee and the Gulf during the afternoons and evenings. && .AVIATION...The sea breezes are developing, but are slow to move inland. even so, convection has been slow to initiate today, and is forecast to be more inland for the most part. however, still can not rule out any impacts at the TAF sites this afternoon, especially from any outflow boundaries, which may alter wind direction as well. Otherwise, VFR conditions forecast through tomorrow afternoon. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 91 77 90 / 20 40 20 40 Fort Lauderdale 79 90 79 89 / 20 40 30 40 Miami 78 91 78 91 / 20 50 30 40 Naples 77 91 76 90 / 10 10 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...88/ALM MARINE...88/ALM AVIATION...13
Hazardous weather outlook, Jul 27, 1:15 PM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 115 PM EDT Sat Jul 27 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 280515- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 115 PM EDT Sat Jul 27 2019 ...Scattered to numerous thunderstorms this afternoon and evening... ...Localized flooding possible portions of east coast metro areas today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible this afternoon, particularly across the Lake Okeechobee region and interior areas. Elsewhere, activity is forecast to be more isolated to scattered. Best chances will be mid-afternoon until early evening with some storms lingering into the late evening or even overnight hours across portions of the South Florida waters. Main concerns will be gusty winds, flooding of roadways, and lightning. Waterspouts: The potential for isolated waterspouts will exist over the South Florida Atlantic waters and Lake Okeechobee for today and tonight. Flooding: Localized flooding of roadways will be possible. This potential is for the east coast metro areas and the Lake region. No other hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered to locally numerous thunderstorms are expected each day through the period across the outlook area with best chances across interior sections. Frequent lightning, locally heavy rain, and gusty winds will be the main hazards with these storms. No other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, waterspouts, and flooding to the National Weather Service Forecast Office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 27, 4:14 PM EDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Miami FL 414 PM EDT Sat Jul 27 2019 FLZ071>074-173-272100- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 414 PM EDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 500 PM EDT... * At 414 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Miramar, moving west at 10 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Plantation, Sunrise, Miami Gardens, Weston, North Miami, Doral, North Miami Beach, Miami Lakes, Cooper City, Hialeah Gardens, Opa-Locka, Miami Shores, Medley, Westview and Royal Palm Ranches. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2613 8023 2587 8019 2580 8046 2615 8050 TIME...MOT...LOC 2014Z 076DEG 8KT 2598 8031 RAG
Special weather statement, Jul 27, 4:55 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Miami FL
455 PM EDT Sat Jul 27 2019
FLZ072>074-173-272145-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
455 PM EDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
545 PM EDT...
* At 454 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Hialeah. This storm was nearly
stationary.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Miami, Hialeah, Miramar, Miami Beach, Coral Gables, Surfside, Miami
Gardens, North Miami, Doral, North Miami Beach, Aventura, Miami
Lakes, Hialeah Gardens, Sunny Isles Beach, Opa-Locka, Miami
Springs, Miami Shores, North Bay Village, West Miami and El Portal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2580 8042 2596 8034 2597 8021 2593 8010
2572 8023
TIME...MOT...LOC 2054Z 298DEG 3KT 2584 8028
RAGSpecial weather statement, Jul 27, 5:22 PM EDT, 59 minutes before
Special Weather Statement National Weather Service Miami FL 522 PM EDT Sat Jul 27 2019 FLZ073-074-272200- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 522 PM EDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MIAMI-DADE COUNTY UNTIL 600 PM EDT... * At 522 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Tamiami, or 7 miles northwest of Kendall. This storm was nearly stationary. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Doral, Sweetwater, Kendale Lakes, Intersection Krome And Kendall Drive, Miccosukee Resort, Tamiami, The Hammocks, University Park, Fountainbleau, The Crossings, Olympia Heights, Kendall West, Tamiami Fairgrounds, FIU South Campus and Westwood Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. Persons participating in outdoor activities should seek sturdy shelter until this storm passes. Open shelters found in parks, beaches, or golf courses offer no protection from the dangers of lightning. && LAT...LON 2578 8035 2566 8042 2572 8056 2588 8047 TIME...MOT...LOC 2122Z 121DEG 3KT 2576 8043 RAG
Special weather statement, Jul 27, 5:46 PM EDT, 35 minutes before
Special Weather Statement National Weather Service Miami FL 546 PM EDT Sat Jul 27 2019 FLZ071-073-272230- Inland Broward County FL-Inland Miami-Dade County FL- 546 PM EDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BROWARD COUNTY UNTIL 630 PM EDT... * At 545 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near the intersection of Alligator Alley and the Miami Canal, or 19 miles west of Pembroke Pines. This storm was nearly stationary. * Dime size hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Intersection Alligator Alley And Miami Canal, Mile Marker 30 On Alligator Alley and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. Persons participating in outdoor activities should seek sturdy shelter until this storm passes. Open shelters found in parks, beaches, or golf courses offer no protection from the dangers of lightning. && LAT...LON 2615 8053 2597 8058 2597 8081 2624 8074 TIME...MOT...LOC 2145Z 102DEG 3KT 2608 8064 RAG
Special weather statement, Jul 27, 6:01 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
601 PM EDT Sat Jul 27 2019
FLZ073-074-173-174-272245-
Metropolitan Miami Dade FL-Far South Miami-Dade County FL-
Inland Miami-Dade County FL-Coastal Miami Dade County FL-
601 PM EDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL AND SOUTHWEST MIAMI-
DADE COUNTY UNTIL 645 PM EDT...
* At 600 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near the
Intersection of Krome Avenue and Kendall Drive to 9 miles
northwest of Jewfish Creek Bridge. Movement was southwest at 5 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Homestead, Homestead Miami Speedway, Homestead General Airport, The
Redland, Kendall, Doral, Sweetwater, Florida City, Homestead Base,
Naranja, Richmond West, Richmond Heights, Country Walk, Kendale
Lakes, Leisure City, Everglades National Park, Zoo Miami, Goulds,
The Hammocks and Royal Palm Ranger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2582 8066 2583 8036 2527 8040 2526 8040
2520 8050 2522 8057 2523 8054 2523 8052
2524 8054 2523 8059 2520 8058 2518 8061
2518 8062 2519 8060 2519 8065 2518 8066
2518 8063 2514 8067
TIME...MOT...LOC 2200Z 055DEG 5KT 2572 8050 2525 8052
RAGSpecial weather statement, Jul 27, 6:21 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 621 PM EDT Sat Jul 27 2019 FLZ066-067-071-272300- Inland Broward County FL-Hendry FL-Inland Palm Beach County FL- 621 PM EDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL 700 PM EDT... * At 621 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or 21 miles south of South Bay. This storm was nearly stationary. * Small hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Holey Land Wildlife Refuge and Rotenberger Wildlife Refuge. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Persons participating in outdoor activities should seek sturdy shelter until this storm passes. Open shelters found in parks, beaches, or golf courses offer no protection from the dangers of lightning. && LAT...LON 2651 8079 2636 8062 2621 8079 2636 8095 TIME...MOT...LOC 2221Z 041DEG 3KT 2635 8080 RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:00 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jul 26, 8:08 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| Jul 26, 8:19 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 116 min |
| Jul 27, 3:14 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jul 27, 4:14 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jul 27, 4:55 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Jul 27, 5:13 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 105 min |
| Jul 27, 5:22 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Jul 27, 5:46 PM EDT | Special Weather Statement | MFL | Broward | 44 min |
| Jul 27, 6:01 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| Jul 27, 6:49 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Jul 27, 6:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Jul 27, 7:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Jul 27, 7:12 PM EDT | Special Weather Statement | MFL | Hendry | 33 min |
| Jul 27, 7:53 PM EDT | Special Marine Warning | MFL | 52 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.